Jump to content

Chemo


Lanny

Recommended Posts

I am on my second treatment of Carboplatin & Paclitaxel I am just exhausted

all the time is there anything to do about this & the third one is this coming

wednesday

Link to comment
Share on other sites

Hi Lanny: Unfortunately both drugs can cause exhaustion so if one does not get you the other will.

exhaustion in itself can cause more side effects: chronic tiredness or sleepiness, headache, dizziness and few other things.

I had my forth infusion of the triplet that has Carboplatin and the side effects are less severe now so hopefully you are on your way to better days Just hang in there.

 

Link to comment
Share on other sites

Hi Lanny,

I understand.  Everyone is different as to how they react to chemo.  I finished 4 treatments of carbo/Alimta/Keytruda - I had it every 3 weeks, and I did experience extreme fatigue and nausea.  It usually started day 4 after treatment for about 5 days and then I'd gradually come out of it.  When I come out of it I eat a lot (building myself up)  and feel so thankful to be hungry!  I have been able to maintain my weight.   I am now on Alimta and Keytruda and I thought there would be an improvement with fatigue, however, it seems to be lasting longer - maybe a cumulative effect. I became anemic from the treatment so that adds to the fatigue.  I created a side effect journal so that I can plan my life because it's similar after each treatment and so far it is working.  Sometimes it feels like I'll never come out of the fatigue and nausea, but I always do.  For example, today I was able to power walk for 3 miles.  That would have been impossible 3 days ago.  I've learned that I've got to be patient with myself even though I do feel frustrated with the fatigue at times.

Are your treatments 3 weeks apart?   I'm wondering if your hemoglobin is low and that might be a contributing factor to the the fatigue.  I would say to rest as much as you can, and when you feel better - walk or do whatever you can until next time. I am a firm believer in exercising or moving the body - even if it means going from one room to another. Oh, and be sure to hydrate - it's so important.  Also, I try to eat the highest quality food - avoiding sugar when I can, but if I have no appetite and nothing is appealing, I will go ahead and have cake or cookies in order to not loose weight.    I would say I get about 12 days in between treatments where my energy is pretty good.  I hope this is helpful.

Deb

Link to comment
Share on other sites

Lanny,

I had a total of 18 infusions of Carboplatin and Taxol and extreme fatigue was part of the drill. Sometimes my red blood cell counts were low and I'd receive an injection of Procrit to boost red blood cell production, but it did not noticeably address fatigue. My infusions were on a 3 week cycle and the middle week is where all my side effects bloomed. The week before the next infusion found me feeling my best. So I conclude that fatigue is part of the drill. I was not able to elude it.

I do hope your chemo arrests your lung cancer.

Stay the course.

Tom

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.